MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 30914
Medical Device Problem Codes Loose or Intermittent Connection (1371); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Fda notified?: the initial reporter also notified the fda via medwatch # mw(b)(4).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd alaris¿ extension set had a loose connection and allowed air to enter the line during use.The following information was provided by the initial reporter: "luer lock end of extension tubing defective.Would not tighten to form a closed system.Allowed air to enter line.".
 
Additional Manufacturer Narrative
H6: investigation summary one sample was received for quality investigation.The customer complaint of luer fittings incompatible - air bubbles / air in line could not be verified by investigation.The investigation began with a visual inspection of the extensions set for any damage or broken components.No damage was visually apparent.The extension set was then primed using a syringe with water.The distal male luer was connected to another sample extension set to check if there was any air in line or leakage from the male luer connection site.Pressure was applied to the syringe, to increase the pressure on the assembly, and examined if the male luer connector allowed for any leakage, air in line, or air bubbles.The male luer operated as intended.A device history record review for model 30914 lot number 22093247 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A root cause for the issue reported could not be determined because the failure could not be replicated.
 
Event or Problem Description

Brand Name
BD ALARIS¿ EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16016685
Report Number9616066-2022-02005
Device Sequence Number14894847
Product Code FPA
UDI-Device Identifier10885403233319
UDI-Public10885403233319
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/16/2025
Device Catalogue Number30914
Device Lot Number22089342
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer01/09/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown